Arizona, 2006Damaging Winds and Heavy Rain in Arizona, August 14, 2006
August 14, 2006 · NWS PSR · 3 events in 1 county or zone
2 thunderstorm wind, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 14, 2:55 PM MST, 35 minutes earlier.
Area forecast discussion, Aug 14, 2:55 PM MST, 35 minutes before
AZZ020>028-CAZ030>033-150600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST MON AUG 14 2006
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
SUFFICIENT MOISTURE WILL REMAIN OVER SOUTH-CENTRAL ARIZONA THIS WEEK
TO RESULT IN A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS EACH DAY...WHILE SOUTHEAST CALIFORNIA WILL REMAIN
RELATIVELY DRY UNDER A SOUTHWEST FLOW ALOFT. BY LATE THIS WEEKEND
...THE FLOW ALOFT WILL TURN MORE EAST OR SOUTHEASTERLY AS HIGH
PRESSURE BUILDS TO OUR NORTH. THIS WILL ALLOW FOR A SPREAD OF THE
MOISTURE FURTHER WEST ACROSS THE COLORADO RIVER PROVIDING FOR AN
INCREASING THREAT FOR SHOWERS AND THUNDERSTORMS OVER SOUTHEAST
CALIFORNIA BY SUNDAY AND MONDAY.
&&
.SHORT TERM...
TONIGHT THROUGH THURSDAY...
DEEP CONVECTION GETTING A NICE START TO THE N THRU E THRU S OF
SCNTRL AZ THIS AFTERNOON. BOTH RADAR/VIS SATELLITE LOOPS INDICATE
STORMS ARE GENERALLY PROPOGATING SWWD...AND SPECIAL KPSR SOUNDING
...ALONG WITH KFSX VWP INDICATING E/NELY FLOWS...ALBEIT LIGHT...THRU
MUCH OF THE STEERING LAYER. REFLECTIVITY FOOTPRINT ON KIWA 88D RADAR
APPEARS TO BE STRIKINGLY SIMILAR TO SAME TIME YESTERDAY...AS ARE
SURFACE DEWPOINTS THAT ARE STILL HANGING IN THE UPPER 50S TO LOWER
60S RANGE MARICOPA COUNTY EWD. VERY LITTLE REDEVELOPMENT HAPPENED
OVER THE PHX VALLEY LAST EVENING...SO WILL GO RATHER CONSERVATIVE
ROUTE WITH POPS AND KEEP THEM MOSTLY AROUND 20 PCNT THIS EVENING.
AFTER TONIGHT...WE ARE EXPECTING LOW GRADE MONSOON THREAT OF STORMS
TO CONTINUE THRU WEDNESDAY AS MOISTURE BOUNDARY NOT LIKELY TO MOVE
MUCH...SO WILL KEEP PERSISTENCE FORECAST GOING. BY THURSDAY...GFS
FCST SOUNDINGS WOULD ARGUE TOWARDS SHUTTING DOWN THE SLIGHT CHANCES
AS SOME FURTHER DRYING IS PROGGED ACROSS THE AREA. WILL NOT BUY INTO
THIS TREND FOR NOW...JUST LEAVING THURSDAY SIMILAR TO WEDNESDAY.
&&
.LONG TERM...
THURSDAY NIGHT THROUGH MONDAY...
A LOW GRADE MONSOON FORECAST WILL CONTINUE FOR SOUTH CENTRAL AZ
THROUGH FRIDAY. MODELS HOWEVER CONTINUE TO FORECAST A SURGE IN
MEXICAN MONSOON MOISTURE NORTHWARD THIS WEEKEND...FOR AN INCREASE
THREAT FOR SHOWERS AND THUNDERSTORMS...INCLUDING SOUTHEAST CALIFORNIA
AND THE COLORADO RIVER ZONES.
&&
.AVIATION...
00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
ESTLE
Hazardous weather outlook, Aug 14, 6:20 AM MST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
620 AM MST MON AUG 14 2006
AZZ021>023-026>028-150400-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
620 AM MST MON AUG 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON AND MAINLY THIS EVENING.
IF STORMS DEVELOP...THE MAIN HAZARDS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE
AREAS...AND STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE LATE
AFTERNOON AND MAINLY EVENING HOURS.
IF STORMS DEVELOP...THE MAIN HAZARDS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE
AREAS...AND STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ024-150400-
SOUTHERN GILA/TONTO NF FOOTHILLS-
620 AM MST MON AUG 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH DANGEROUS CLOUD
TO GROUND LIGHTNING THIS AFTERNOON AND THIS EVENING.
STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH LOCAL FLOODING
OF POOR DRAINAGE AREAS...SMALL HAIL...AND STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH DANGEROUS CLOUD
TO GROUND LIGHTNING DURING THE AFTERNOONS AND EVENINGS HOURS.
STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH LOCAL FLOODING
OF POOR DRAINAGE AREAS...SMALL HAIL...AND STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ020-025-CAZ031>033-150400-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
620 AM PDT MON AUG 14 2006 /620 AM MST MON AUG 14 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. AN
INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS IS EXPECTED THIS
WEEKEND...ALONG WITH THE POTENTIAL FOR HEAVY RAIN AND STRONG WINDS.
HV
Thunderstorm Wind, Maricopa
- When
- August 14, 3:30 PM MST to 3:35 PM MST
- Where
- Maricopa County, Goodyear
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.433, -112.350
Numerous trees reported down throughout Estrella Mountain Park.
Heavy Rain, Maricopa
- When
- August 14, 5:00 PM MST to 6:00 PM MST
- Where
- Maricopa County, Fountain Hills
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.349, -112.491 (the zone’s center; the record gives no point)
Very heavy rain associated with thunderstorms reduced the visibility to as low as 20 yards. Some very impressive rainfall rates occurred with these storms. Actual amounts included 2.8 inches at Maryville Municipal golf course, 2.17 inches at Grand Avenue and 27th Ave, and 2.01 inches at tow automatic stations in Fountain Hills.
Thunderstorm Wind, Maricopa
- When
- August 14, 7:30 PM MST to 7:40 PM MST
- Where
- Maricopa County, 20 mi NW of Gila Bend
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.150, -112.967
Rancher reported 18 power poles down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 14, 2006$100,000 · 2.75 in hail · 13 events
- Flash Flood and Lightning Strike in Kansas, August 14, 2006$150,000 · 4 events
- Lightning Strike in Florida, August 14, 20061 injured · $114,000 · 1 event
- Lightning Strike in Kansas, August 14, 2006$150,000 · 1 event
- Hail and Damaging Winds in Oklahoma, August 14, 2006$55,000 · 56 kt wind · 12 events
- Flash Flood in Wyoming, August 14, 2006$80,000 · 1 event
- Damaging Winds in Texas, August 14, 2006$50,000 · 68 kt wind · 2 events
- Damaging Winds in Oklahoma, August 14, 2006$40,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in Arkansas, August 14, 2006$33,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, August 14, 2006$21,000 · 60 kt wind · 9 events
- Lightning Strike in Missouri, August 14, 2006$30,000 · 1 event
- Damaging Wind in Texas, August 14, 2006$30,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532272, 5532274, 5532273.